Toxicology

A 34 year old sailor arrives to the emergency department in a coma by his friends after an alleged poisoning

800

  Question Number 0800 Question: A 34 year old sailor arrives to the emergency department in a coma by his friends after an alleged poisoning. Although he is unresponsive, his vital signs are normal except for a heart rate of 110. After three hours the patient fully awakens and states that he cannot see. Assuming that his blindness …

Read more...

48 comments - What do you think?
Posted by pulasena - November 21, 2013 at 7:05 pm

Categories: MEDICINE, Toxicology   Tags:

A patient with hemoglobin M disease is exposed to nitrites and develops cyanosis. This is best treated with

240_thumb[3].jpg 0240

Question Number 0240 Question: A patient with hemoglobin M disease is exposed to nitrites and develops cyanosis. This is best treated with a) ethanol b) naloxone c) physostigmine d) atropine e) methylene blue ~*~

Read more...

18 comments - What do you think?
Posted by pulasena - November 20, 2013 at 10:47 pm

Categories: MEDICINE, MRCP Part 1 MCQ, Toxicology, USMLE 01   Tags:

severe diarrhea following a course of clindamycin.

1168

Question Number 1168 Question: A 12 year old girl has fever and pain in her joints. Rheumatic fever should be strongly suspected if on physical examination the following is found a) a sore throat b) rash with slightly raised edges c) subcutaneous varicosities d) a reddened tongue e) pale ring around the mouth ~*~

Read more...

19 comments - What do you think?
Posted by pulasena - October 26, 2013 at 3:45 pm

Categories: MEDICINE, Pharmacology, Toxicology   Tags:

A male patient on hemodialysis develops coma. Coma.

236_thumb[1].jpg 0236

Question Number 0236 Question: A male patient on hemodialysis develops coma. Coma. He is noted to have a leukocytosis and an elevated anion gap. His serum iron level is 600 mug/dL (Normal serum iron levels are 50 to 150 mug/dL) The most appropriate treatment is a) diphenhydramine b) calcium disodium ethylene diamine tetraacetic acid c) deferoxamine mesylate d) flumazenil e) Folic acid ~*~ [ppw …

Read more...

1 comment - What do you think?
Posted by pulasena - August 30, 2013 at 5:46 am

Categories: MEDICINE, MRCP Part 1 MCQ, Toxicology, USMLE 01   Tags:

A 4-month-old infant was taken to the pediatric casualty due to persistent vomitting…

241.jpg

Question Number 237 Question: A 4-month-old infant was taken to the pediatric casualty due to persistent vomitting. On examination the child was noted to be irritable. In the history it was noted that the preparation of infant formula had been in a lead-soldered bowl bought by the father on a recent travel to the middle east. The …

Read more...

7 comments - What do you think?
Posted by DrRusene - June 9, 2013 at 10:56 pm

Categories: PAEDIATRICS, Pharmacology, PLAB, Toxicology   Tags:

A 46 year old has been experimenting with extracts from certain medicinal plants…

image.png

Question Number 4481 Question: A 46 year old has been experimenting with extracts from certain medicinal plants and is belived to have ingested a significant amount of extract from one of these plants before becoming confused. On examination his pupils appear fixed and dilated and his pulse rate is very rapid. He is admitted to the ward …

Read more...

11 comments - What do you think?
Posted by DrRusene - May 8, 2013 at 2:41 am

Categories: Pharmacology, PLAB, poison, Toxicology   Tags:

Next Page »